I had previously few acne marks on my face and 1 or 2 active acnes generally but it wasn't bad and my face was mostly clear. But because whenever I get acne it leaves marks and so I decided to go to a dermatologist to help with that. He prescribed me minocycline at first and the first month my skin went worse and I suddenly had so many acnes which leaves marks. The zorac cream he also prescribed me to use every night made my skin so oily, as I already have normal to oily skin, which I think doesn't help with my acne as when it's oily I think I get more acne. But the dermatologist said it takes at least 2 months before any effects so after 2 months I went back to him and complained. He then prescribed me another antibiotic doxycycline which doesn't help either as my face is still really bad after taking it for 2 months. I made an appointment to see him in a week's time and have stopped taking my antibiotic and just keep taking my antibiotic twice a week instead about a week ago.
I noticed that after stopping my face dried up and is a little bit clearer already. My dermatologist did say that if the antibiiotics didn't work he will prescribe me to use roacutane. My question is... is it common that antibiotics that prevents acne could also make it worse, as in my case, and is roacutane any better and will it help get rid off the marks as well or not?
Hi. It is not uncommon to have an "initial outbreak" or temporary worsening of acne when starting a new regime, as unseen pimples come to the surface.
It is generally better to persevere with one antibiotic rather than change to another brand before the first has had time to work. A second-line treatment should be started if no improvement is seen after 3 months.
Roaccutane is the most effective acne treatment available and is prescribed when other medicines result in failure or relapse. 80% of Roaccutane patients experience a long term remission from acne after one course lasting 16 to 24 weeks.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.